Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Email We'll Call You: Contact Us

Opium Withdrawal Duration

Opium withdrawal is easier said than done. As you attempt to cut this drug out of your life, you will experience both physical and psychological side effects and symptoms.

According to the U.S. National Library of Medicine, there are many symptoms associated with withdrawal. The early symptoms can include the following:

  • Anxiety
  • Agitation
  • Insomnia
  • Muscle aches and cramps
  • Increased tearing
  • Sweating
  • Runny nose
  • Yawning

Once these early symptoms come and go, some of the later symptoms of withdrawal will set in. These include:

  • Dilated pupils
  • Abdominal cramping
  • Nausea
  • Vomiting
  • Goose bumps
  • Diarrhea

As uncomfortable as opium withdrawal may be, it is not life threatening. Anybody going through this will have a difficult time overcoming the symptoms, but they will not die as a result.

How Long does it Last?

withdrawal symptoms

Opium withdrawal symptoms typically dissipate within 7 days.

Typically, opium withdrawal symptoms start within 12 to 24 hours of last exposure. This is why many people never overcome their addiction. Since they begin to crave the drug so quickly after the last use, they do whatever it takes to find more.

The first couple days of withdrawal are the most challenging, and this is when relapse is most likely to occur. Along with the pain and discomfort, the cravings can be a lot to handle. Many begin to think that the only way to feel better is to take the drug once again.

During days three through five, the worst pain should have come and gone. That being said, you are not out of the woods just yet. It can still be difficult to eat solid food, but it is time to get back to a normal diet and resume activity.

After one week, most people find that they are feeling better about the future. There is still a lot of work to be done, but returning to a normal lifestyle, free of drugs, is a very real possibility.

Even though the symptoms of opium withdrawal tend to improve after three days, many people continue to experience side effects for several weeks, months, or longer.

It is important to understand the long term effects of opium withdrawal, realizing that it could take a long time to reclaim your life and feel 100 percent better.

The withdrawal process for one person will not be the same as the next. Your past, such as how long you were taking the drug, will dictate the future.

Opium withdrawal is uncomfortable, painful, and has the ability to drag on. Even then, those who are dedicated to becoming sober will eventually reach their goal.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This